MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hyperglycemia (1905); Vomiting (2144)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has been returned to animas and investigated on 20-aug-2018 with the following findings: a review of the pump history determined that the patient changed their basal program on 04-aug-2018.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hyperglycemic event while on the pump.The reporter stated that the patient had a blood glucose of 400 mg/dl with symptoms of dehydration, nausea, and vomiting.The patient did not receive any treatment above and beyond the normal course of diabetes management.The reporter stated that the pump was not delivering accurately.A review of the pump history showed that the basal deliveries did not match the active basal rates.The pump was returned to animas and investigated.The investigation of the device determined that the pump¿s basal program was manually changed by the patient on the date of the event.This complaint is being reported due to the patient experiencing a hyperglycemic event as a result of use error of the device.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key7800713
Report Number2531779-2018-15179
Device Sequence Number19419868
Product Code OYC
UDI-Device Identifier10840406100372
UDI-Public10840406100372
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Was the Report Sent to FDA? Yes
Device Age28 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age17 YR
Patient Weight60